Rhode Island, 2015Winter Weather in Rhode Island, February 5, 2015
February 5, 2015 · NWS BOX · 1 event in 1 county or zone
An arctic cold front associated with a clipper low pressure system moving through the northeast resulted in light snow across much of southern New England.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arctic cold front associated with a clipper low pressure system moving through the northeast resulted in light snow across much of southern New England.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 5, 4:06 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Feb 5, 4:06 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
406 AM EST THU FEB 5 2015
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION AND STALL SOUTH OF THE AREA TODAY
BRINGING LIGHT SNOW TO THE AREA. LOW PRESSURE DEVELOPING OFFSHORE
WILL BRING BITTERLY COLD AIR INTO SOUTHERN NEW ENGLAND BY TONIGHT.
COLDER THAN NORMAL TEMPERATURES CONTINUE INTO NEXT WEEK. PERIODS
OF LIGHT SNOW AND SOME ACCUMULATION ARE EXPECTED THIS WEEKEND...
ESPECIALLY SUNDAY. HOWEVER A GREATER RISK FOR SIGNIFICANT SNOW IS
LIKELY SUNDAY NIGHT INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
OVERVIEW...
CLIPPER LOW MOVES INTO MARITIMES PULLING A STRONG COLD FRONT THROUGH
SOUTHERN NEW ENGLAND EARLY THIS MORNING. THE FRONT WILL STALL
OFFSHORE WELL SOUTH OF SOUTHERN NEW ENGLAND TODAY. LOW PRESSURE
DEVELOPS OFF THE MID-ATLANTIC COAST AND PASSES WELL SOUTHEAST OF
NANTUCKET.
ARCTIC TEMPERATURES...
WILL SEE THE WARMEST TEMPERATURES THIS MORNING AS THE FRONT MOVES
OFFSHORE. TEMPERATURES WILL DROP THROUGH THE DAY ON GUSTY
NORTHWESTERLY WINDS. THIS WILL RESULT IN WIND CHILLS DURING THE DAY
IN THE TEENS AND DROPPING INTO THE SINGLE DIGITS BOTH ABOVE AND
BELOW ZERO BY THE END OF THE DAY.
SNOW...
LIGHT SNOW HAS OVERSPREAD MUCH OF THE REGION ALREADY AHEAD OF THE
FRONT. WITH SOMEWHAT WARMER TEMPERATURES DURING THE DAY YESTERDAY
AND TEMPS RIGHT AROUND OR EVEN ABOVE FREEZING AT THE ONSET OF THIS
SNOW...MUCH OF IT WAS MELTING AS IT HIT THE GROUND. THIS WILL CUT
BACK ON ACCUMULATIONS ACROSS A GOOD PORTION OF THE REGION.
THEREFORE...SNOWFALL TOTALS MAY END UP BEING JUST UNDER ADVISORY
CRITERIA. REGARDLESS...WILL LEAVE THE ADVISORY UP FOR THE TIME
BEING AS SNOW IS EXPECTED TO CONTINUE THROUGH THE NEXT FEW HOURS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
***DANGEROUSLY COLD WIND CHILLS EXPECTED TONIGHT***
TONIGHT...STRONG COLD AIR ADVECTION CONTINUES TO USHER IN UNUSUALLY
COLD TEMPERATURES ON GUSTY NORTHWESTERLY WINDS. TEMPERATURES WILL
DROP INTO THE SINGLE DIGITS BELOW ZERO. WHILE WINDS WILL DIMINISH
GRADUALLY THROUGH THE NIGHT...EXPECTING WIND CHILLS BETWEEN MINUS 15
AND MINUS 25 DEGREES FOR MUCH OF THE NIGHT AND FOR MUCH OF THE AREA.
THEREFORE...WE ARE ISSUING A WIND CHILL ADVISORY FOR ALL OF
MASSACHUSETTS EXCEPT SOUTHEAST MASSACHUSETTS...NORTHWESTERN RHODE
ISLAND...AND NORTHEASTERN CONNECTICUT. FOR NORTHEASTERN CONNECTICUT
AND NORTHWESTERN RHODE ISLAND...THIS ADVISORY IS MAINLY FOR THE
HIGHER TERRAIN OF THESE COUNTIES. LOWER ELEVATIONS WILL LIKELY SEE
WIND CHILLS JUST SHY OF THE WIND CHILL ADVISORY CRITERIA.
FRIDAY...A SHORTWAVE MOVES THROUGH SOUTHERN NEW ENGLAND WHILE A
CLIPPER LOW MOVES INTO QUEBEC. WITH EXTREMELY DRY AIR IN PLACE OVER
SOUTHERN NEW ENGLAND...EXPECT LITTLE IMPACT FROM THIS SHORTWAVE. A
FRIGID DAY THOUGH WITH HIGHS IN THE TEENS. ONLY LIGHT WINDS...BUT
THAT WILL STILL BE ENOUGH FOR WIND CHILLS IN THE SINGLE DIGITS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...
* MULTIPLE BOUTS OF ACCUMULATING SNOW SAT INTO EARLY NEXT WEEK
* COLDER THAN NORMAL TEMPS THIS WEEKEND INTO MUCH OF NEXT WEEK
ACTIVE WEATHER PATTERN THIS FORECAST PERIOD WILL RESTART OUR SNOW
MACHINE COURTESY OF SPLIT FLOW REGIME ACROSS THE CONUS. NUMEROUS
SHORT WAVES WITH PACIFIC MOISTURE WILL STREAM ACROSS THE NORTHEAST
THIS WEEKEND INTO EARLY NEXT WEEK YIELDING MULTIPLE ACCUMULATING
SNOW EVENTS.
AN ARCTIC FRONT DRAPED SOUTH OF NEW ENGLAND THIS WEEKEND INTO EARLY
NEXT WEEK PROVIDES A BAROCLINIC ZONE FOR WEAK FRONTAL WAVES TO
DEVELOP AND TRAVERSES. ALSO ARCTIC HIGH PRES OVER QUEBEC WILL
PROVIDE PLENTY OF DEEP COLD AIR ALONG WITH MOIST POLAR MARITIME FLOW
INTO NEW ENGLAND. GOOD MODEL AGREEMENT THAT THE FIRST TWO SHORT
WAVES...LEAD SHORT WAVE SAT AND TRAILING SHORT WAVE SUNDAY WILL BE
FAIRLY WEAK FOLLOWED BY A MORE ROBUST SHORT WAVE TROUGH MON. THIS
IMPULSE WILL LIKELY INDUCE AT LEAST A MODEST FRONTAL WAVE TO TRACK
SOUTH OF NEW ENGLAND MON YIELDING THE POTENTIAL SIGNIFICANT
/6"+/ SNOWFALL SUN NIGHT INTO EARLY TUE.
DAILY SENSIBLE WEATHER DETAILS...
FRIDAY NIGHT...COLD AND DRY.
SATURDAY...A PERIOD OF LIGHT SNOW LIKELY. DETERMINISTIC 00Z
GFS/ECMWF/UKMET AND 00Z GEFS ALL OFFER UP TO A TENTH OF QPF. THIS
COMBINED WITH THERMAL PROFILES SUPPORT SNOWFALL RANGING FROM A
COATING TO AN INCH WITH A LOW RISK OF FEW LOCATIONS NEARING 2".
SUNDAY...ANOTHER LOW AMPLITUDE SHORT WAVE STREAMS ACROSS THE AREA IN
THE WNW FLOW ALOFT. A BIT MORE PACIFIC MOISTURE WITH THIS S/WV ALONG
WITH SLIGHTLY HIGHER AMPLITUDE MID LEVEL TROUGH. THIS YIELDS MODEL
CONSENSUS QPF OF AROUND 0.25 INCH...SUPPORTING THE POTENTIAL FOR
SEVERAL INCHES OF SNOW.
MON/TUE...VERY GOOD MODEL AGREEMENT CONSIDERING THIS TIME RANGE OF A
MODEST FRONTAL WAVE TRACKING SOUTH OF NEW ENGLAND...PASSING CLOSE OR
JUST SOUTHEAST OF THE 40N/70W BENCHMARK. COLD 1035MB HIGH PRES OVER
EASTERN QUEBEC AT THIS TIME KEEPING COLD AIR LOCKED IN ACROSS NEW
ENGLAND. TOO EARLY TO GET DETERMINISTIC AT THIS TIME RANGE BUT WORTH
NOTING VERY GOOD AGREEMENT BETWEEN 00Z GFS AND ECMWF ON POTENTIAL
FOR QPF EXCEEDING 0.50" ACROSS SOUTHERN NEW ENGLAND. EVEN THE 00Z
GEFS INDICATING 30-50% CHANCE OF QPF EXCEEDING 0.50" WHICH IS AN
UPWARD TREND FROM PREVIOUS RUNS. THUS A LOW TO MODERATE RISK OF 6+
INCHES. AT THE MOMENT MUCH OF THE GUIDANCE HAS THE HEAVIEST QPF
ALONG THE SOUTH COAST AND OFFSHORE. HOWEVER A FARTHER NORTH SOLUTION
IS PLAUSIBLE AS DOWNSTREAM BLOCKING IS CENTERED IN THE NORTH ATLC
NEAR ICELAND...NOT THE PREFERRED LOCATION OF GREENLAND OR DAVIS
STRAIT. THUS WILL HAVE TO WATCH LATER MODEL TRENDS FOR A GREATER
IMPACT/HEAVIER SNOWFALL POTENTIAL.
WED...TEMPS MAY MODERATE TO SEASONABLY COLD HOWEVER 00Z GEFS AND 00Z
ECENS BOTH INDICATE PATTERN AMPLIFIES WITH WESTERN RIDGE DEVELOPING
AND INCREASING THE LIKELIHOOD OF ANOTHER ARCTIC BLAST INTO NEW
ENGLAND. FOR WHAT ITS WORTH THE 00Z GEFS AND 00Z ECENS HAVE 850
TEMPS CRASHING TO ABOUT -24C TO -26C INTO UPSTATE NY AND NORTHERN
NEW ENGLAND LATE NEXT WEEK...ABOUT -2 STD COLDER THAN CLIMO.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH 15Z...MODERATE CONFIDENCE. MAINLY VFR CONDITIONS IN -SNSH/-
SHRA. SCT MVFR CONDITIONS IN HEAVIER SHOWERS.
REST OF TODAY...HIGH CONFIDENCE. VFR. INCREASING NW WINDS.
TONIGHT...HIGH CONFIDENCE. VFR. GUSTY NW WINDS 25 KTS DIMINISHING
THROUGH THE NIGHT.
FRIDAY...HIGH CONFIDENCE. VFR.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
FRIDAY NIGHT...HIGH CONFIDENCE. VFR WITH DIMINISHING WIND.
SATURDAY...MODERATE CONFIDENCE. A PERIOD OF LIGHT SNOW BRING MVFR
CIGS AND MVFR/IFR VSBYS. LIGHT ACCUMULATIONS FROM A COATING TO 2
INCHES.
SUNDAY...MODERATE CONFIDENCE IN TRENDS...LOW CONFIDENCE IN TIMING.
MVFR LOWERING TO IFR IN SNOW. NORTHEAST WIND GUSTING 25-30 KNOTS
ALONG THE COAST. ACCUMULATIONS OF 2-4" POSSIBLE.
MONDAY...MODERATE CONFIDENCE IN TRENDS...LOW CONFIDENCE IN TIMING.
LOW PRESSURE TRACKS SOUTH OF NEW ENGLAND. IFR CONDITIONS IN SNOW.
MODERATE TO SNOW HEAVY POSSIBLE. NORTHEAST WINDS GUSTING 25-35 ALONG
THE COAST. ACCUMULATIONS OF 6+ POSSIBLE.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE. NORTHWESTERLY WINDS AND SEAS INCREASE AS A COLD
FRONT MOVES OVER THE WATERS LATER THIS MORNING. GALE WARNINGS ARE
IN EFFECT FOR ALL THE WATERS EXCEPT BOSTON HARBOR AND NARRAGANSETT
BAY WHERE SMALL CRAFT ADVISORIES HAVE BEEN HOISTED. IN ADDITION...
PERIODS OF MODERATE TO HEAVY FREEZING SPRAY ARE LIKELY LATER TODAY
THROUGH TONIGHT AND INTO FRIDAY. FREEZING SPRAY ADVISORIES REMAIN
IN EFFECT FOR ALL OF THE WATERS...EXCLUDING BOSTON HARBOR AND
NARRAGANSETT BAY.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...MODERATE CONFIDENCE.
FRIDAY NIGHT...DRY WEATHER AND GOOD VSBY. MODEST WEST WIND.
SATURDAY...FAIRLY LIGHT WINDS AS AN ARCTIC FRONT BECOMES DRAPED
ACROSS NEW ENGLAND. A PERIOD OF LIGHT SNOW IS LIKELY WITH VSBYS
PROBABLY IN THE 1-3 MILE RANGE.
SUNDAY...ARCTIC FRONT SLIDES SOUTH OF NEW ENGLAND WITH 1035 MB HIGH
SLIDING INTO EASTERN QUEBEC. THIS YIELDS A MODEST TO STRONG NE WIND
ACROSS THE REGION WITH SPEEDS UP TO 30 KT LIKELY. THIS WILL YIELD
BUILDING SEAS ESPECIALLY FOR THE EASTERN MA WATERS. SNOW WILL
DEVELOP AND MAY LOWER VSBY TO 1 MILE OR LESS AT TIMES.
MONDAY...LOW PRES TRACKS SOUTH OF NEW ENGLAND WITH A RISK OF NE
GALES ACROSS THE AREA ALONG WITH PERIODS OF SNOW AND LOW VSBY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM EST FRIDAY
FOR CTZ002>004.
MA...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM EST FRIDAY
FOR MAZ002>016-026.
WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR
MAZ002>004-008.
RI...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM EST FRIDAY
FOR RIZ001.
MARINE...FREEZING SPRAY ADVISORY FROM 7 PM THIS EVENING TO 4 AM EST
FRIDAY FOR ANZ231>234.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY FOR
ANZ231>235-237-251.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 4 AM EST
FRIDAY FOR ANZ230-236.
FREEZING SPRAY ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY FOR ANZ235-237-250-251-254>256.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 5 AM EST FRIDAY FOR
ANZ250-254>256.
&&
SYNOPSIS...NOCERA/RLG
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...NOCERA
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLGHazardous weather outlook, Feb 5, 4:17 AM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
417 AM EST THU FEB 5 2015
MAZ002>004-008-060930-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-
417 AM EST THU FEB 5 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND
WESTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
SEVERAL EPISODES OF ACCUMULATING SNOW ARE LIKELY FROM SATURDAY THROUGH
TUESDAY...WITH THE RISK OF SIGNIFICANT SNOWFALL GREATEST SUNDAY
AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ002>004-MAZ005>007-009>016-026-RIZ001-060930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
417 AM EST THU FEB 5 2015
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS
AND NORTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
SEVERAL EPISODES OF ACCUMULATING SNOW ARE LIKELY FROM SATURDAY THROUGH
TUESDAY...WITH THE RISK OF SIGNIFICANT SNOWFALL GREATEST SUNDAY AND
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ017>024-RIZ002>008-060930-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
417 AM EST THU FEB 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
A PERIOD OF LIGHT SNOW LATE THIS MORNING AND EARLY AFTERNOON MAY
RESULT IN SLIPPERY TRAVEL.
WIND CHILLS MAY REACH 5 TO 15 BELOW ZERO TONIGHT AND FRIDAY
MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SEVERAL EPISODES OF ACCUMULATING SNOW ARE LIKELY FROM SATURDAY THROUGH
TUESDAY...WITH THE RISK OF SIGNIFICANT SNOWFALL GREATEST SUNDAY
AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ250-254>256-060930-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
417 AM EST THU FEB 5 2015
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST
FRIDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
FREEZING SPRAY ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZING SPRAY ADVISORY.
NORTHEAST GALES ARE POSSIBLE MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ235-237-251-060930-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
417 AM EST THU FEB 5 2015
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
FRIDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
FREEZING SPRAY ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZING SPRAY ADVISORY.
NORTHEAST GALES ARE POSSIBLE MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230-236-060930-
BOSTON HARBOR-NARRAGANSETT BAY-
417 AM EST THU FEB 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NORTHEAST GALES POSSIBLE MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ231>234-060930-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
417 AM EST THU FEB 5 2015
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
FRIDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
FREEZING SPRAY ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NORTHEAST GALES POSSIBLE MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Feb 5, 3:53 AM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
353 AM EST THU FEB 5 2015
MAZ005-006-009>012-026-051400-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...
WORCESTER...AYER
353 AM EST THU FEB 5 2015
...ICY ROADS LIKELY THIS MORNING...
OVERNIGHT A COMBINATION OF RAIN AND SNOW HAS FALLEN ACROSS MUCH OF
THIS AREA. WITH TEMPERATURES NOW APPROACHING FREEZING AND VERY
COLD GROUND TEMPERATURES...THE MOISTURE ON THE GROUND IS LIKELY TO
FREEZE CREATING SLIPPERY CONDITIONS. MOTORISTS SHOULD USE CAUTION
WHEN DRIVING THIS MORNING.
RLG
Special weather statement, Feb 5, 3:53 AM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
353 AM EST THU FEB 5 2015
MAZ005-006-009>012-026-051400-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...
WORCESTER...AYER
353 AM EST THU FEB 5 2015
...ICY ROADS LIKELY THIS MORNING...
OVERNIGHT A COMBINATION OF RAIN AND SNOW HAS FALLEN ACROSS MUCH OF
THIS AREA. WITH TEMPERATURES NOW APPROACHING FREEZING AND VERY
COLD GROUND TEMPERATURES...THE MOISTURE ON THE GROUND IS LIKELY TO
FREEZE CREATING SLIPPERY CONDITIONS. MOTORISTS SHOULD USE CAUTION
WHEN DRIVING THIS MORNING.
RLG
Winter Weather, Northwest Providence
- When
- February 5, 6:00 AM EST to 4:00 PM EST
- Where
- Northwest Providence forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
Two to four inches of snow fell across northwest Providence County.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Pennsylvania, February 5 to 6, 20152 deaths · 4 events
- Flood and High Wind in California, February 5 to 9, 2015$500,000 · 71 kt wind · 10 events
- Blizzard and Winter Storm in Alaska, February 5 to 7, 2015$150,000 · 76 kt wind · 6 events
- High Wind in Wyoming, February 5 to 7, 2015$55,000 · 99 kt wind · 11 events
- High Wind in Wyoming, February 5 to 7, 201576 kt wind · 45 events
- Tornadoes and Damaging Wind in Florida, February 5, 20151 injured · $13,000 · EF1 · 4 events
- Damaging Winds in Florida, February 5, 2015$53,000 · 2 events
- Cold in New York, February 5 to 6, 201512 events
- High Surf in Hawaii, February 5 to 8, 201511 events
- High Wind in Montana, February 5 to 6, 201566 kt wind · 10 events
- Heavy Snow and Winter Weather in Massachusetts, February 5, 20158 events
- High Wind in Montana, February 5 to 7, 201578 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560575.